Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

A series representation of the spherical error probability integral

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Del Marco, S. ; Raytheon, Tewksbury, MA

The author derives an infinite series representation of the spherical error probability integral (SEPI). The SEPI characterizes missile miss distance distributions resulting from Monte Carlo simulations. The SEPI is used when these distributions occupy a three-dimensional region of space. Truncation of this series provides a computationally efficient tool for approximating the SEPI. A series convergence analysis is presented that provides an upper bound on the approximation accuracy. The accuracy bound may be used to determine a sufficient number of terms needed for approximation to any desired accuracy. Presentation of numerical results provides empirical confirmation of the validity of the series expression. Calculation of the truncated series and numerical integration of the SEPI generate the numerical results. It is shows that the SEPI converges to the circular error probability integral as the standard deviation of a given component approaches zero. Approximation error bounds, as a function of sigma, are derived

Published in:

Aerospace and Electronic Systems, IEEE Transactions on  (Volume:29 ,  Issue: 4 )